Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online
Ask a Urologist   »  

Getting frequent urination at night time. What could be causing this?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions

Well my current issue , in the night time , my urination has increased , I urinate very little , in every 5 mins . What could be the reason . The feeling to urinate does not end . I have hard time coping with it .
Posted Mon, 27 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. V. Sasanka 2 hours later
There is a significant possibility you could be having a urinary tract infection if your frequency has gone up suddenly and are indeed passing urine very frequently especially in the nights.
Hope you are not a diabetic.
You should get a urine examination, a urine for culture and sensitivity test done. Hope the streamof urine is not a problem.
Once in a while a ureteric calculus can be coming down the kidneys and can cause strangury where a patient feels the urge to void, but voids small amounts with discomfort. usually this can be excluded by getting an ultrasound examination of kidneys and bladder where an estimate of how much urine is being left inside the bladder after voiding also can be assessed.
You will be able to get good relief with medicines belonging to a class of drugs called anti-cholinergics like Solifenacin, Darifenacin. Sometimes citrate solutions orally might help. Antibiotics obviously need to be given in the presence of active infection.
Hope I have been able to help you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor